Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 13, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Dec 22, 2006, 9:28 PM PST for 8 counties in California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2006, 9:28 PM PST (05:28 UTC)
- Expired
- Dec 23, 2006, 2:48 AM PST
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 5.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMTR 230531 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 928 PM PST FRI DEC 22 2006 ...HIGH SURF ADVISORY EXTENDED UNTIL 4 AM SATURDAY... CAZ006-505-509-514-515-231300- /O.EXP.KMTR.SU.Y.0012.000000T0000Z-061223T0500Z/ /O.NEW.KMTR.SU.Y.0013.061223T0528Z-061223T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 928 PM PST FRI DEC 22 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS EXTENDED THE HIGH SURF ADVISORY UNTIL 4 AM SATURDAY. AT 9 PM SEAS ALONG THE CALIFORNIA COAST WERE DECREASING BUT A FEW BUOYS STILL REPORTED 15 FOOT SEAS. IN ADDITION THE SAN FRANCISCO COAST GUARD REPORTED 14 TO 16 FOOT SEAS ALONG THE SOUTH BAR AND POTATO PATCH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ W PI
1 follow-up statement
000 WHUS46 KMTR 231048 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 248 AM PST SAT DEC 23 2006 ...HIGH SURF ADVISORY IS CANCELLED... CAZ006-505-509-514-515-231200- /O.CAN.KMTR.SU.Y.0013.000000T0000Z-061223T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 248 AM PST SAT DEC 23 2006 ...HIGH SURF ADVISORY IS CANCELLED... AT 2 AM...COASTAL BUOYS SHOW SEA SWELL HAVE SUBSIDED BELOW 15 FEET. SEAS WILL RANGE FROM 10 TO POSSIBLY AS HIGH AS 13 FEET TODAY. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 22, 8:50 PM PST, 38 minutes earlier.
Area forecast discussion, Dec 22, 8:50 PM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
850 PM PST FRI DEC 22 2006
.DISCUSSION...HIGH CLOUDS ARE BEGINNING TO SPREAD OVER THE
NORTH BAY EARLY THIS EVENING AND SATELLITE IMAGERY SHOWS A BAND OF
THICKER CLOUDS NEARING THE COAST...LIKELY ASSOCIATED WITH A WEAK WARM
FRONT. RADAR INDICATES SOME VERY WEAK RETURNS WITHIN THE APPROACHING
CLOUD BAND. BOTH THE 00Z WRF AND 00Z GFS FORECAST NO MEASURABLE
RAINFALL ACROSS OUR AREA TONIGHT...BUT WOULDNT BE SURPRISED IF THERE
ARE A FEW SPRINKLES FROM SAN MATEO COUNTY NORTH. RAIN CHANCES ARE NOT
EXPECTED TO INCREASE APPRECIABLY UNTIL ABOUT MIDDAY SATURDAY WHEN
THE MAIN FRONTAL BAND SAGS INTO NORTHERN CA. EVEN THEN...THE WRF
KEEPS NEARLY ALL PRECIP NORTH OF OUR AREA AND THE GFS BRINGS RAINFALL
ONLY AS FAR S AS MARIN COUNTY BY LATE TOMORROW AFTERNOON/EARLY
TOMORROW EVENING. SHORTWAVE RIDGING LATE SATURDAY NIGHT AND SUNDAY
WILL REDUCE THE CHANCE OF RAIN EVEN FURTHER. WILL NEED TO CONSIDER
REDUCING POPS FOR SATURDAY NIGHT AND SUNDAY...ESPECIALLY FOR AREAS
SOUTH OF THE GOLDEN GATE.
PRIMARY FORECAST CONCERN AT THE MOMENT IS THE CHRISTMAS DAY AND
CHRISTMAS NIGHT FORECAST. THE GFS CONTINUES TO FORECAST A WET
24 HOURS BETWEEN CHRISTMAS MORNING AND TUESDAY MORNING AS STRONG
WARM ADVECTION DEVELOPS OVER NORTHERN CA AND LIFTS A MOIST AIRMASS
STREAMING IN OFF THE PACIFIC. HOWEVER...THE 00Z RUN OF THE GFS HANGS
THE MORE SERIOUS RAIN UP OVER THE NORTH BAY A BIT LONGER (COMPARED TO
PREVIOUS GFS RUNS)...AND DOES NOT PUSH THE MODERATE TO LOCALLY HEAVY
RAIN S OF THE GOLDEN GATE UNTIL MONDAY EVENING. PRECIP AMOUNTS WITH
THE GFS ARE STILL QUITE IMPRESSIVE...ESPECIALLY IN THE N BAY WHERE
18-24 HOURS OF SOAKING RAINS COULD EASILY ADD UP TO 2-3 INCHES. BUT
THEN THERE IS THE WRF TO CONSIDER. AND IT IS SIGNIFICANTLY DIFFERENT
THAN THE GFS. IN FACT...THE 00Z WRF DOES NOT DEVELOP ANY PRECIP SOUTH
OF SANTA ROSA THROUGH EARLY TUESDAY MORNING. THE WRF OFTEN PERFORMS
POORLY IN WARM ADVECTION PRECIP EVENTS SUCH AS THIS...SO FEEL IT CAN
MOSTLY BE IGNORED. HOWEVER...THE BIG DIFFERENCES IN PRECIP
FORECASTS BETWEEN THE TWO NCEP MODELS RESULTS IN A LOWER LEVEL OF
CONFIDENCE IN OUR FORECAST...PARTICULARLY FOR THE SOUTHERN HALF OF
OUR CWA. FOR NOW WILL CONTINUE TO HEAVILY FAVOR THE GFS SOLUTION...
BUT WILL HAVE TO WATCH TO SEE IF THE GFS CONTINUES ITS CURRENT TREND
OF SLOWING THE SOUTHWARD ADVANCEMENT OF PRECIP.
THE GFS HAS BEEN CONSISTENT ON MOVING RAIN FROM N TO S THROUGH THE
REGION ONCE THE INITIAL PUSH TO THE SOUTH BEGINS LATE MONDAY AND
MONDAY NIGHT. THUS...ALTHOUGH MOST AREAS WILL PROBABLY SEE A PERIOD
OF MODERATE TO LOCALLY HEAVY RAIN OUT OF THIS SYSTEM...LESS
PROLONGED RAINS SOUTH OF THE GOLDEN GATE WILL MEAN SIGNIFICANTLY LESS
OVERALL ACCUMULATION FOR THE SOUTHERN TWO-THIRDS OF OUR REGION
COMPARED TO THE NORTHERN THIRD. WILL ATTEMPT TO FINE-TUNE THE
RAINFALL FORECAST AS WE GET CLOSER TO THE EVENT AND AS MODELS...
HOPEFULLY...COME INTO BETTER AGREEMENT.
DRIER WEATHER IS FORECAST DURING THE MIDDLE PART OF NEXT WEEK AS
RIDGING REDEVELOPS ALOFT. BUT THE PATTERN WILL REMAIN PROGRESSIVE
AND MORE RAIN IS LIKELY BY THE END OF NEXT WEEK...PARTICULARLY IN
THE NORTH.
&&
.AVIATION...HIGH CLOUDS WILL INCREASE OVER THE AREA TONIGHT BUT
CONDITIONS WILL REMAIN VFR THROUGH SATURDAY EXCEPT FOR LOCAL
FOG AROUND STS UNTIL 18Z. WINDS WILL BE LIGHT OVERNIGHT BECOMING SE
LESS THAN 10 KT SATURDAY.
.MTR...WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON POINT AND MRY BAY
AS WELL AS A ROUGH BAR ADVISORY.
.TNGT...HIGH SURF ADVY...ENTIRE COAST FROM SONOMA COUNTY
THRU MONTEREY COUNTY TIL 4 AM.
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 22, 8:15 PM PST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 815 PM PST FRI DEC 22 2006 CAZ006-505-509-514-515-231400- BIG SUR COAST-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 815 PM PST FRI DEC 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...FRIDAY NIGHT AND SATURDAY A HIGH SURF ADVISORY CONTINUES ALONG THE COAST UNTIL 4 AM SATURDAY FOR BREAKING WAVES IN EXCESS OF 15 FEET. * HIGH SURF ADVISORY.....SEE SFOCFWMTR - WHUS46 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF RAIN WILL BE POSSIBLE SUNDAY NIGHT THROUGH EARLY TUESDAY WITH THE BULK OF THE RAIN LIKELY FALLING ON CHRISTMAS DAY AND NIGHT. HOLIDAY TRAVEL MAY BE IMPACTED. TRAVELERS SHOULD CHECK THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. CAZ506>508-510>513-516>518-231400- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- 815 PM PST FRI DEC 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SECTIONS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...FRIDAY NIGHT AND SATURDAY PATCHY DENSE FOG MAY FORM IN THE INLAND VALLEYS LATE FRIDAY NIGHT AND EARLY SATURDAY...PARTICULARLY IN THE VALLEYS OF THE NORTH BAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF RAIN ARE POSSIBLE SUNDAY NIGHT THROUGH EARLY TUESDAY WITH THE BULK OF THE RAIN LIKELY FALLING LATE CHRISTMAS DAY AND NIGHT. HOLIDAY TRAVEL MAY BE IMPACTED. TRAVELERS SHOULD CHECK THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. DYKEMA
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.